Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 113, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2012, 12:56 AM CDT for Jackson Parish, Lincoln Parish, Louisiana. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 11, 2012, 12:56 AM CDT (05:56 UTC)
- Expired
- Apr 11, 2012, 2:00 AM CDT
- In force
- 64 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties Jackson Parish, LA, Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 108 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 1:05 AM CDT | HAIL 1 | Grambling, LA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.9 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 498 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1885 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
533
WUUS54 KSHV 110556
SVRSHV
LAC049-061-110700-
/O.NEW.KSHV.SV.W.0113.120411T0556Z-120411T0700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1256 AM CDT WED APR 11 2012
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
WESTERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING...
* UNTIL 200 AM CDT
* AT 1254 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GRAMBLING...AND MOVING SOUTH AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SIMSBORO...QUITMAN...NORTH HODGE...EAST HODGE AND HODGE.
LAT...LON 3232 9244 3224 9274 3237 9278 3245 9278
3245 9281 3262 9286 3268 9266
TIME...MOT...LOC 0554Z 340DEG 18KT 3256 9272
$$
131 follow-up statement
911
WWUS54 KSHV 110636
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
136 AM CDT WED APR 11 2012
LAC061-110646-
/O.CAN.KSHV.SV.W.0113.000000T0000Z-120411T0700Z/
LINCOLN LA-
136 AM CDT WED APR 11 2012
...THE SEVERE THUNDERSTORM WARNING FOR LINCOLN PARISH IS CANCELLED...
LAT...LON 3224 9274 3237 9278 3245 9278 3246 9272
3246 9263 3250 9262 3250 9255 3232 9244
TIME...MOT...LOC 0636Z 340DEG 18KT 3233 9267
$$
LAC049-110700-
/O.CON.KSHV.SV.W.0113.000000T0000Z-120411T0700Z/
JACKSON LA-
136 AM CDT WED APR 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CDT
FOR JACKSON PARISH...
AT 136 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR QUITMAN...OR 9 MILES NORTH OF
JONESBORO...MOVING SOUTH AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH
HODGE...EAST HODGE AND HODGE
LAT...LON 3224 9274 3237 9278 3245 9278 3246 9272
3246 9263 3250 9262 3250 9255 3232 9244
TIME...MOT...LOC 0636Z 340DEG 18KT 3233 9267
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:50 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 10, 9:50 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 950 PM CDT TUE APR 10 2012 .DISCUSSION... NW FLOW AND THE BACK DOOR COLD FRONT IS STILL LOOKING GOOD FOR A WHILE THIS EVENING AS HIGH PRESSURE BUILDS DOWN THE MISSISSIPPI VALLEY. SO...NO CHANGES TO POPS OR WEATHER WITH UPDATED QPF FROM HPC. ALSO...WE HAVE LOADED IN THE NEW NAM WINDS FOR THE NEXT ALMOST DAY THROUGH 12/00Z. WE ARE STILL SEEING A THREAT FOR HAIL FROM ANY OF THE THESE BIGGER STORMS. SOMEWHAT LIMITED THREAT FOR WIND DAMAGE STILL POSSIBLE AS WELL. CONTINUE TO MONITOR THE LATEST CONDITIONS VIA NOAA WEATHER RADIO/TV FOR ADDITIONAL WARNING INFO. /24/ && .AVIATION... VFR CONDITIONS SHOULD PERSIST THROUGH MUCH OF THE 00/06Z TAF PERIOD. A WEAK BACKDOOR COLD FRONT EXTENDS FROM NEAR MLC...TO JUST S OF DEQ...TO NEAR ELD AND S OF GWO AS OF 02Z...AND IS EXPECTED TO SLOWLY SEEP SW TO NEAR A OSA...TO SHV...TO S OF A MLU/JAN LINE BY 12Z WEDNESDAY. ONE AREA OF CONVECTION ROOTED NEAR THE FRONTAL ZONE IS ONGOING ATTM ACROSS EXTREME SW AR/NE TX NEAR TXK...WITH ISOLATED CONVECTION ELSEWHERE ACROSS PORTIONS OF E TX/N LA AHEAD OF THE FRONT WHERE SFC INSTABILITY REMAINS. CONVECTION SHOULD GRADUALLY DIMINISH LATER THIS EVENING WITH THE LOSS OF HEATING/FURTHER SFC STABILIZATION...ALTHOUGH ADDITIONAL ISOLATED REDEVELOPMENT WILL REMAIN POSSIBLE MAINLY NEAR THE FRONT AS IT BACKDOORS SW. SMALL HAIL WILL BE POSSIBLE FROM THE STRONGER STORMS...WITH 4-5KFT CIGS DEVELOPING ALONG/BEHIND THE FRONT FROM EXTREME NE TX/SW AR/NRN LA OVERNIGHT. CAN/T RULE OUT MVFR CIGS DEVELOPING BRIEFLY AFTER 12Z OVER E TX/WRN LA ALONG AND AHEAD OF THE FRONT...WITH THESE CIGS BECOMING VFR BY MIDDAY. LOW VFR CIGS SHOULD PERSIST THROUGH MUCH OF THE DAY THOUGH...GRADUALLY SCATTERING OUT BY MID TO LATE AFTERNOON E OF THE FRONT. ISOLATED CONVECTION WILL REMAIN POSSIBLE DURING THE AFTERNOON/EVENING OVER NE TX NEAR THE FRONTAL BOUNDARY. LT/VRB WINDS TONIGHT NEAR/JUST AHEAD OF THE FRONT WILL BECOME NE 5-10KTS BEHIND THE BOUNDARY. /15/ && .PREV DISCUSSION... /ISSUED 352 PM CDT TUE APR 10 2012/ DISCUSSION... FORECAST CONTINUES TO BE A BIT COMPLEX WITH MULTIPLE FEATURES IN PLAY OVER THE NEXT FEW DAYS...AS A WEAK BACK DOOR COLD FRONT WILL SLIP SOUTH OVER THE FOUR STATE REGION OVER THE NEXT 24 HOURS. THIS WILL ALLOW FOR INITIATION OF SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE REMAINDER OF THE WEEK AS THE BNDRY STALLS NEAR SE TX AND SW LA...BEFORE MOVING BACK NORTH AS A WARM FRONT BY LATE THURSDAY. AT THE SAME TIME...THE UPPER LEVEL RIDGE AXIS WILL BE TRANSITIONING OVER THE REGION WHICH SHOULD ACT TO INHIBIT WIDESPREAD COVECTION...AND KEEP POPS IN THE SLIGHT CHANCE CATEGORY FOR MOST AREAS. HOWEVER...SMALL SCALE DISTURBANCES MAY SLIP THROUGH THE NWLY FLOW AROUND THE RIDGE TO HELP ENHANCE THE THREAT OF ISOLATED CONVECTION. INTO THE WEEKEND...TEMPERATURES WILL REBOUND INTO THE 80S WITH TYPICAL EARLY SPRINGLIKE CONDITIONS EXPECTED AREAWIDE. THE NEXT MAJOR FEATURE WILL AFFECT THE REGION BY EARLY NEXT WEEK...AS A FAST MOVING COLD FRONT SWINGS INTO THE SOUTHERN PLAINS ON MONDAY AS A LARGE UPPER TROUGH EXITS THE ROCKIES. CURRENT SETUP HAS THE EARLY MAKINGS OF A POTENTIALLY STRONG SPRINGTIME SCENARIO...WITH WIDESPREAD THUNDERSTORMS AND HEAVY RAINFALL ACROSS THE REGION. IT WILL BE INTERESTING TO MONITOR OVER THE NEXT FEW DAYS AS THE SYSTEM DEVELOPS FURTHER...AND HOW MODELS CHANGE IN THE SYSTEM PROGRESSION. /19/ AVIATION... MOSTLY VFR CONDITIONS OCCURRING AREA WIDE. BRIEFLY LOWER CONDITIONS POSSIBLE IN SCATTERED SHOWERS AND THUNDERSTORMS...THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. SURFACE WIND MOSTLY WEST TO SOUTHWEST 10 KTS OR LESS EARLY IN THE UPCOMING 24 TAF PERIOD BUT A COLD FRONT WILL BACKDOOR ITSELF INTO THE REGION THIS EVENING. THE FRONT SHOULD BE LOCATED WEST TO EAST NEAR THE I-20 CORRIDOR BY 12Z WED. EXPECT WINDS FROM THE NORTHEAST BEHIND THE FRONTAL BOUNDARY OVERNIGHT TONIGHT INTO EARLY WEDNESDAY MORNING. /14/ && .PRELIMINARY POINT TEMPS/POPS... SHV 60 78 54 77 62 / 30 30 10 20 10 MLU 57 76 50 75 56 / 30 30 10 20 10 DEQ 56 72 49 71 58 / 30 30 20 20 20 TXK 57 74 51 74 60 / 30 30 20 20 10 ELD 55 74 49 73 56 / 30 30 10 20 10 TYR 61 80 58 78 64 / 30 30 20 20 10 GGG 61 79 56 78 64 / 30 30 20 20 10 LFK 60 83 59 80 65 / 30 30 30 20 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/15
Hazardous weather outlook, Apr 10, 11:54 AM CDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1154 AM CDT TUE APR 10 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1154 AM CDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND OVERNIGHT WITH THE PASSAGE OF A WEAK COLD FRONT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN IN THE FORECAST FOR MUCH OF THIS WEEK AND THROUGH THE WEEKEND...ESPECIALLY NORTH OF INTERSTATE 30. A MORE SIGNIFICANT THREAT OF THUNDERSTORMS AND POTENTIALLY HEAVY RAINFALL WILL BE POSSIBLE INTO THE FIRST HALF OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. 19/06
In the hours before
Special weather statement, Apr 10, 9:05 PM CDT, 3 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 PM CDT TUE APR 10 2012
TXZ137-150-151-110245-
GREGG-PANOLA-RUSK-
905 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 945 PM CDT...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
GREGG...PANOLA AND RUSK...
INCLUDING THE FOLLOWING LOCATIONS...
BECKVILLE AND TATUM...
AT 902 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 9 MILES WEST OF TATUM...OR 12 MILES
EAST OF KILGORE...MOVING SOUTHEAST AT 15 MPH. PEA SIZED HAIL HAS BEEN
REPORTED NEAR LONGVIEW.
MOTHBALL SIZE HAIL IS EXPECTED WITH THIS STORM.
VIISpecial weather statement, Apr 10, 9:45 PM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
945 PM CDT TUE APR 10 2012
LAZ001-110330-
CADDO-
945 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1030 PM CDT...FOR THE FOLLOWING
PARISH...
IN NORTHWEST LOUISIANA...
CADDO...
INCLUDING THE FOLLOWING LOCATIONS...
BLANCHARD AND SHREVEPORT...
AT 944 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES SOUTH OF BENTON...OR 9 MILES
NORTHWEST OF BOSSIER CITY...MOVING SOUTHEAST AT 10 MPH.
MOTHBALL SIZE HAIL IS EXPECTED WITH THIS STORM.
VIISpecial weather statement, Apr 10, 10:00 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1000 PM CDT TUE APR 10 2012
ARZ073-LAZ006-110330-
UNION-
1000 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1030 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTH CENTRAL LOUISIANA...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
FARMERVILLE...
AT 957 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 12 MILES SOUTHEAST OF HUTTIG...MOVING
EAST AT 30 MPH.
DIME SIZE HAIL IS EXPECTED WITH THIS STORM.
VIISpecial weather statement, Apr 10, 10:33 PM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1033 PM CDT TUE APR 10 2012
LAZ001-010-110415-
CADDO-DE SOTO-
1033 PM CDT TUE APR 10 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 1115 PM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTHWEST LOUISIANA...
DE SOTO AND CADDO...
INCLUDING THE FOLLOWING LOCATIONS...
GREENWOOD AND STONEWALL...
AT 1032 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GREENWOOD...OR 10 MILES
SOUTHWEST OF SHREVEPORT...MOVING SOUTHEAST AT 20 MPH. THIS STORM MAY
AFFECT THE KEITHVILLE...STONEWALL...AND KEATCHIE COMMUNITIES THROUGH
1115 PM.
PEA TO HALF INCH DIAMETER SIZE HAIL...AND WINDS 30 TO 35 MPH ARE
EXPECTED WITH THIS STORM.
15Special weather statement, Apr 11, 12:12 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1212 AM CDT WED APR 11 2012
LAZ006-110600-
UNION-
1212 AM CDT WED APR 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 AM CDT...FOR THE FOLLOWING
PARISH...
IN NORTH CENTRAL LOUISIANA...
UNION...
INCLUDING THE FOLLOWING LOCATIONS...
BERNICE AND FARMERVILLE...
AT 1212 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 5 MILES EAST OF BERNICE...OR 16 MILES
SOUTHEAST OF JUNCTION CITY...MOVING SOUTHEAST AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
13Special weather statement, Apr 11, 12:18 AM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1218 AM CDT WED APR 11 2012
LAZ004-005-110600-
CLAIBORNE-LINCOLN-
1218 AM CDT WED APR 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 100 AM CDT...FOR THE FOLLOWING
PARISHES...
IN NORTH CENTRAL LOUISIANA...
LINCOLN...
IN NORTHWEST LOUISIANA...
CLAIBORNE...
INCLUDING THE FOLLOWING LOCATIONS...
AYCOCK...CORINTH...DUBACH...LISBON...MOUNT ZION...SIMSBORO...
UNIONVILLE AND VIENNA...
AT 1218 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF BERNICE...OR 15
MILES EAST OF HOMER...MOVING SOUTH AT 15 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
13Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.